Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 476, NWS Fort Worth, TX

July 3, 2011Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 3, 2011, 5:56 PM CDT for Anderson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 5:56 PM CDT (22:56 UTC)
Expired
Jul 3, 2011, 6:32 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 170 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:05 PM CDTTSTM WND DMGMontalba, TXTREES DOWNED IN MONTALBA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS54 KFWD 032256
SVRFWD
TXC001-032345-
/O.NEW.KFWD.SV.W.0476.110703T2256Z-110703T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ANDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 645 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS      
  LOCATED 6 MILES NORTHWEST OF PALESTINE...AND MOVING NORTH AT 20    
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL ANDERSON COUNTY AT 610 PM
  RURAL NORTHERN ANDERSON COUNTY AT 620 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3163 9559 3168 9579 3169 9579 3168 9580
      3170 9588 3175 9587 3175 9590 3176 9590
      3177 9592 3199 9585 3193 9550
TIME...MOT...LOC 2256Z 188DEG 18KT 3183 9574

$$
2 follow-up statements
155 
WWUS54 KFWD 032312
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SUN JUL 3 2011

TXC001-032345-
/O.CON.KFWD.SV.W.0476.000000T0000Z-110703T2345Z/
ANDERSON TX-
612 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL ANDERSON COUNTY...

AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN 
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF 
PALESTINE...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL ANDERSON COUNTY AT 630 PM CDT

LAT...LON 3163 9559 3168 9579 3169 9579 3168 9580
      3170 9588 3175 9587 3175 9590 3176 9590
      3177 9592 3199 9585 3193 9550
TIME...MOT...LOC 2312Z 190DEG 6KT 3182 9572

$$


82/JLD
909 
WWUS54 KFWD 032332
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT SUN JUL 3 2011

TXC001-032342-
/O.CAN.KFWD.SV.W.0476.000000T0000Z-110703T2345Z/
ANDERSON TX-
632 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ANDERSON COUNTY IS
CANCELLED...

AT 632 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3163 9559 3168 9579 3169 9579 3168 9580
      3170 9588 3175 9587 3175 9590 3176 9590
      3177 9592 3199 9585 3193 9550
TIME...MOT...LOC 2332Z 190DEG 6KT 3185 9571

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:16 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 3, 3:16 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SUN JUL 3 2011

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS
AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT
CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE
RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE
SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45
DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER
TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL
DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS
EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST
WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH
ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE
WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING
THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT
AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE
DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL
CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL
FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON
THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE
CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO
RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON
THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE
CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  99  77 100  78 /  20  20  10  10  10
WACO, TX              76 102  75 101  77 /  20  20  10  10  10
PARIS, TX             75  98  74  98  75 /  20  20  10  10  10
DENTON, TX            76  99  75  99  76 /  20  20  10  10   5
MCKINNEY, TX          74  98  74  97  75 /  20  20  10  10  10
DALLAS, TX            80 100  78 100  79 /  20  20  10  10  10
TERRELL, TX           74  97  75  97  75 /  20  20  10  10  10
CORSICANA, TX         76  99  75  99  76 /  20  20  10  10  10
TEMPLE, TX            74 100  73 100  75 /  20  20  10  10  10
MINERAL WELLS, TX     77 104  74 103  77 /  20  20  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 3, 3:07 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN JUL 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
307 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS
UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY.

MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH
THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.

In the hours before

Special weather statement, Jul 3, 4:24 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUL 3 2011

TXZ117-032200-
PARKER TX-
424 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN PARKER COUNTY

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WEATHERFORD...MOVING
NORTHWEST AT 5 MPH.  A SECOND STRONG THUNDERSTORM WAS ALSO LOCATED
SOUTH OF ANNETTA.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...HUDSON OAKS...AND
WEATHERFORD.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3284 9773 3269 9754 3261 9754 3255 9755
      3264 9791
TIME...MOT...LOC 2123Z 130DEG 4KT 3267 9769

JL
Special weather statement, Jul 3, 4:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUL 3 2011

TXZ133-144-145-032215-
HILL TX-JOHNSON TX-BOSQUE TX-
445 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BOSQUE COUNTY
  NORTHWESTERN HILL COUNTY
  SOUTHWESTERN JOHNSON COUNTY

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING NORTH AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3221 9764 3220 9761 3230 9761 3224 9738
      3202 9730 3201 9768
TIME...MOT...LOC 2145Z 173DEG 12KT 3219 9748
Special weather statement, Jul 3, 4:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT SUN JUL 3 2011

TXZ117-032300-
PARKER TX-
458 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN PARKER COUNTY

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WEATHERFORD OR NEAR
ANNETTA...NEARLY STATIONARY.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.

LAT...LON 3300 9755 3259 9755 3256 9755 3256 9784
      3300 9783
TIME...MOT...LOC 2157Z 089DEG 1KT 3265 9765

82/JLD
Special weather statement, Jul 3, 5:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT SUN JUL 3 2011

TXZ117-032315-
PARKER TX-
517 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF WHITE SETTLEMENT...MOVING NORTH
AT 5 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.

LAT...LON 3267 9755 3269 9774 3299 9777 3299 9754
TIME...MOT...LOC 2217Z 160DEG 6KT 3279 9760

82/JLD
Special weather statement, Jul 3, 5:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 3 2011

TXZ162-032315-
LEON TX-
548 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LEON COUNTY

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTERVILLE...MOVING SOUTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3103 9613 3136 9623 3147 9594 3109 9582
      3109 9597
TIME...MOT...LOC 2248Z 049DEG 3KT 3119 9597

82/JLD
Special weather statement, Jul 3, 5:51 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT SUN JUL 3 2011

TXZ148-032315-
ANDERSON TX-
551 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF PALESTINE...MOVING NORTH AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HARMONY.

VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3162 9572 3165 9575 3162 9575 3160 9577
      3163 9580 3169 9578 3167 9580 3170 9585
      3175 9587 3175 9590 3186 9599 3202 9561
      3171 9551
TIME...MOT...LOC 2251Z 165DEG 4KT 3177 9574

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:05 PM CDTSpecial Weather StatementFWDRobertson25 min
Jul 3, 2:25 PM CDTSpecial Weather StatementFWDNavarro35 min
Jul 3, 2:33 PM CDTSpecial Weather StatementFWDDallas27 min
Jul 3, 2:50 PM CDTSpecial Weather StatementFWDBosque25 min
Jul 3, 3:05 PM CDTSpecial Weather StatementFWDDallas55 min
Jul 3, 3:31 PM CDTSevere Thunderstorm WarningFWDFreestone31 min
Jul 3, 4:22 PM CDTSpecial Weather StatementFWDJohnson23 min
Jul 3, 4:24 PM CDTSpecial Weather StatementFWDParker36 min
Jul 3, 4:45 PM CDTSpecial Weather StatementFWDSomervell30 min
Jul 3, 4:54 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson27 min
Jul 3, 4:58 PM CDTSpecial Weather StatementFWDParker62 min
Jul 3, 5:17 PM CDTSpecial Weather StatementFWDParker58 min
Jul 3, 5:48 PM CDTSpecial Weather StatementFWDLeon27 min
Jul 3, 5:51 PM CDTSpecial Weather StatementFWDAnderson24 min
Jul 3, 6:01 PM CDTSevere Thunderstorm WarningFWDLeon44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.